Archiv der Mathematik

, Volume 86, Issue 3, pp 282–288 | Cite as

The approximation by q-Bernstein polynomials in the case q ↓ 1

Original Paper


Let B n (f, q; x), n=1, 2, ... , 0 < q < ∞, be the q-Bernstein polynomials of a function f, B n (f, 1; x) being the classical Bernstein polynomials. It is proved that, in general, {B n (f, q n ; x)} with q n ↓ 1 is not an approximating sequence for fC[0, 1], in contrast to the standard case q n ↓ 1. At the same time, there exists a sequence 0 < δ n ↓ 0 such that the condition \(1 \leqq q_{n} \leqq \delta _{n} \) implies the approximation of f by {B n (f, q n ; x)} for all fC[0, 1].

Mathematics Subject Classification (2000).

41A10 41A36 


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

Copyright information

© Birkhäuser Verlag, Basel 2006

Authors and Affiliations

  1. 1.Department of MathematicsAtilim UniversityIncek, AnkaraTurkey

Personalised recommendations